Follow
Share

His speech and memory don't seem as good as what they used to be, how long will he live for? what is the future for him?

This question has been closed for answers. Ask a New Question.
Yes, I'd check with the doctor. There may be something that can be done if, like Pam says, it is nasal congestion. If it's part of the Parkinson's, then the doctor may have suggestions. Good luck,
Carol
Helpful Answer (0)
Report

Slack jaw is common in Parkinson's, but it could also be a sign of nasal congestion. Have the MD check him over.
Helpful Answer (2)
Report

Check with doctor immediately. When I could barely open my jaw, a dentist sent me to doctor who determined that I had an infected parotid gland. I believe the gland is on the right side of the neck under the jaw. I was hospitalized for 10 days. That was in the early 1970s. I imagine is its treated is less time now. Do not wait.
Helpful Answer (1)
Report

Good suggestions to check with the doctor. One of the great unknowns in our lives is how long we will live and what the future holds. I like to think we want to live our very best lives to the very end, and help those we care for do the same.
Helpful Answer (1)
Report

My mom had Lewy body dementia and Parkinsons and the doctor suggested saline gel. Came in a little squirt bottle. Think I bought it at RiteAid .
Helpful Answer (0)
Report

Not necessarily. I've been around a LOT of elders and have seen many with their mouths agape.
Helpful Answer (0)
Report

I used to know someone with Parkinson's and all that really happened with her is that her hands shook but no other symptoms were ever noticed. In your case, I would check to see if the person you described actually had a stroke. I know someone who had a stroke and part of her face drooped, which would leave a person's jaw to drop and their speech impaired
Helpful Answer (0)
Report

Could be a dystonia, needs a neuro exam to be sure what's up. If he does not do it consistently, consider getting a cellphone video of it - I personally appreciate those, I know there are some docs who don't but I think it can be a big help.
Helpful Answer (0)
Report

It could be tardive dyskinesia, a side effect of medications.
Helpful Answer (0)
Report

My answers are always based on one of two ways as I give a response. My own experience or from the doctors my wife has seen. Answers are not always correct for your experience with your loved one. God made us all in HIS own image but each one is one of a kind. Isn't that a great bit of news? We are made like HIM!! Go to the doctor and ask his advice - he may well be guided by our Great Physician.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.